New York, 2007

Tornado and Hail in New York, June 21, 2007

June 21, 2007 · NWS BGM · 42 events in 11 counties and zones

Showers and thunderstorms developed ahead of a strong cold front as it approached central New York and Northeast Pennsylvania. Widespread severe thunderstorms developed, with many reports of large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Showers and thunderstorms developed ahead of a strong cold front as it approached central New York and Northeast Pennsylvania. Widespread severe thunderstorms developed, with many reports of large hail and damaging winds. One thunderstorm produced a brief tornado in the eastern Finger Lakes region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 21, 12:56 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 21, 12:56 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 PM EDT THU JUN 21 2007

.SYNOPSIS...

A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING,
WITH SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE
REGION FOR FRIDAY AND SATURDAY, WITH FAIR WEATHER AND COOL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

TDS HAVE RISEN INTO THE M/U 50S ACRS THE FINGER LAKES ANE CNTRL
SRN TIER AHEAD OF THE FNT, AS TEMPS HAVE WARMED INTO THE M/U70S.
GIVEN THIS, STORMS MAY HAVE A BETER CHC TO DVLP IN THIS HIGHLY
SHEARED ENVIRONMENT. HOWEVER LOW LVL CONVERGENCE REMAINS WEAK.
NOT MUCH CHG IN THE SCENARIO DISCUSSED EARLIER WITH POTNL FOR
SOME ISOLD SVR ACTIVITY THIS AFTN, AND PSBLY ISSUANCE OF A WATCH
FROM SPC. ACTIVITY SHUD MOV OFF TO THE EAST/DIMINISH SHORTLY AFTER
SS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/...

CONTINUITY PREVAILS WITH HIGH PRES GRADUALLY WORKING EAST INTO
THE RGN FOR THE START OF THE WEEKEND. XPCT MORE IN THE WAY OF
CLDS/BREEZY CONDITIONS ON FRIDAY AS COMPARED TO SATURDAY. CANT
RULE OUT THE ISOLD -SHRA TMRW AFTN, SPCLY FAR NE ZONES, BUT NOT
INCLINED TO MENTION IN THE ZONES ATTM. COOL TEMPS THRU THE PD,
WITH MOST AREAS WELL DOWN INTO THE 40S FRI NGT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

NORTHWEST FLOW WILL SLOWLY GIVE WAY TO MORE ZONAL FLOW BY EARLY
NEXT WEEK. SOME DISCREPANCY BTWN ECMWF/GFS AS TOO HOW HIGHLY
AMPLIFIED THE FLOW WILL BE. 12Z GFS NOT AS AMPLIFIED AS 06Z WITH
FRONTAL BOUNDARY SAGGING INTO FA ON TUESDAY...FASTER THAN PREVIOUS
RUN. HAVE OPTED TO LEAVE TUESDAY DRY WITH CHC POPS IN FOR WED/WED
NIGHT PER HPC GUIDANCE. H5 FLOW BECOMES MORE ZONAL EARLY-MID WEEK
BUT TEMPS WILL REMAIN ABV NORMAL WITH AFTERNOON MAXES HOVERING
ARND 90.

TRICKY PART OF EXTENDED IS TIMING SUBTLE S/WAVES ROTATING THRU IN
EARLY HALF OF THE PD. SOME MCS ACTIVITY POSSIBLE AS RIDGE BUILDS.
FA CUD BE IN THE RING OF FIRE BUT TOO MUCH UNCERTAINTY STILL
EXISTS AT THIS POINT. SO HAVE CONTINUED WITH DRY WX THRU MOST OF
THE PD AND WILL ADJUST AS NEEDED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

VFR THRU THE PERIOD WITH SCT CUMULUS GIVING WAY TO CLRNG SKIES
OVERNIGHT AND DIURNALLY DRIVEN CUMULUS AGAIN DRNG MORNING. NW FLOW
WILL DIMINISH AFTER 01Z TO 5-10KTS THEN INCREASE AGAIN AFTER 16Z
WITH GUSTS DURING THE AFTERNOON. ISOLD THUNDER POSSIBLE FROM
19-23Z BUT NOT CONFIDENT ENUF FOR TEMPO GROUP.

VFR LIKELY DURING THE OUTLOOK PD. RESTRICTIONS THRU TUESDAY WUD
LIKELY BE CONFINED TO EARLY MORNING FOG...ESPECIALLY AT KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

LONG TERM...PVB
AVIATION...PVB
Hazardous weather outlook, Jun 21, 9:30 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT THU JUN 21 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-221430-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1030 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
ANY THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS, AND POSSIBLY SMALL HAIL.

WHILE THERE REMAINS UNCERTAINTY REGARDING SEVERE THUNDERSTORM
POTENTIAL TODAY...YOU ARE ENCOURAGED TO STAY ABREAST OF THIS
DEVELOPING WEATHER SITUATION. TUNE TO NOAA WEATHER RADIO, OR YOUR
FAVORITE LOCAL MEDIA SOURCE, FOR LATER UPDATES. YOU MAY ALSO VISIT
OUR WEBSITE AT WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 21, 1:19 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT THU JUN 21 2007

NYZ025-055-056-211915-
BROOME NY-TIOGA NY-TOMPKINS NY-
219 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BESEMER...AND
  MOVING SOUTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SLATERVILLE SPGS AND WILLSEYVILLE AT 225 PM EDT...
  CAROLINE AT 230 PM EDT...
  SPEEDVILLE AND RICHFORD AT 235 PM EDT...
  BERKSHIRE AND JENKSVILLE AT 240 PM EDT...
  EAST BERKSHIRE AND NEWARK VALLEY AT 245 PM EDT...
  NANTICOKE AND LISLE AT 250 PM EDT...
  MAINE AND WHITNEY POINT AT 255 PM EDT...
  NWS BINGHAMTON AND UNION CENTER AT 300 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MORFORD
Special weather statement, Jun 21, 1:41 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
241 PM EDT THU JUN 21 2007

NYZ045-056-211945-
BROOME NY-CHENANGO NY-
241 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NANTICOKE...AND
  MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NWS BINGHAMTON AT 250 PM EDT...
  CASTLE CREEK AT 255 PM EDT...
  CHENANGO FORKS AND GREENE AT 300 PM EDT...
  PORT CRANE AT 305 PM EDT...
  SANITARIA SPGS AT 310 PM EDT...
  BELDEN AND COVENTRY AT 315 PM EDT...
  NINEVEH AND HARPURSVILLE AT 320 PM EDT...
  AFTON AND EAST WINDSOR AT 325 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MORFORD
Special weather statement, Jun 21, 1:50 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT THU JUN 21 2007

NYZ017-018-025-044-211930-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY-
250 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR AURORA...AND MOVING EAST
  AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GENOA AT 255 PM EDT...
  LOCKE AND MORAVIA AT 300 PM EDT...
  GROTON AT 305 PM EDT...
  HOMER AND CORTLAND WEST AT 315 PM EDT...
  MCGRAW AT 320 PM EDT...
  SOLON AND FREETOWN CORNERS AT 325 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

MSE
Special weather statement, Jun 21, 2:11 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EDT THU JUN 21 2007

NYZ045-056-211945-
BROOME NY-CHENANGO NY-
311 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR GREENE...AND MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HARPURSVILLE AT 320 PM EDT...
  NINEVEH AT 325 PM EDT...
  AFTON AND BAINBRIDGE AT 330 PM EDT...
  SANFORD AT 335 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MORFORD

The radar

The Binghamton radar (KBGM), 106 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

32 hail, 7 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.

Hail, Seneca

When
June 21, 2:15 PM EST
Where
Seneca County, 0.51 mi E of Waterloo
Measured
1 in hail
Reported by
Public
Coordinates
42.900, -76.860

Thunderstorm Wind, Seneca

When
June 21, 2:15 PM EST
Where
Seneca County, 0.51 mi E of Waterloo
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.900, -76.860

Trees, wires and utility poles were blown down county-wide.

Hail, Chenango

When
June 21, 2:25 PM EST
Where
Chenango County, 1.38 mi N of Bainbridge
Measured
1 in hail
Reported by
Public
Coordinates
42.300, -75.480

Thunderstorm Wind, Seneca

When
June 21, 2:30 PM EST
Where
Seneca County, Fayette
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
42.820, -76.800

Several trees were blown down.

Hail, Cayuga

When
June 21, 2:35 PM EST
Where
Cayuga County, 0.51 mi E of Weedsport
Measured
0.75 in hail
Reported by
Public
Coordinates
43.050, -76.560

Hail, Seneca

When
June 21, 2:35 PM EST
Where
Seneca County, Romulus
Measured
0.88 in hail
Reported by
Public
Coordinates
42.750, -76.830

Hail, Seneca

When
June 21, 2:40 PM EST
Where
Seneca County, 1.23 mi SW of Seneca Falls
Measured
1 in hail
Reported by
Public
Coordinates
42.910, -76.800

Funnel Cloud, Cayuga

When
June 21, 2:43 PM EST
Where
Cayuga County, 1.23 mi SW of Willets
Reported by
Fire Department/Rescue
Coordinates
42.707, -76.697

A funnel cloud was reported near the shore over Cayuga Lake.

Tornado, Seneca

When
June 21, 2:46 PM EST to 2:55 PM EST
Where
Seneca County, Sheldrake
Rating
EF1
Path length
1.5 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
42.670, -76.680

A National Weather Service storm survey team found a swath of wind damage in southeastern Seneca County, within the Sheldrake area of the town of Ovid. The pattern of damage was consistent with that of an EF-1 tornado on the Enhanced Fujita Scale. The degree of damage, which consisted mainly of snapped off and uprooted trees, indicated that maximum wind speeds were around 90 mph.

The tornado touched down in Sheldrake, near the northern end of Wyers Point Road, just east of State Route 89 and near the western shore of Cayuga Lake at about 3:46 pm EDT. The tornado then tracked southeast for about 1.5 miles, nearly parallel to both Wyers Point Road and the Cayuga Lake shoreline. The observed damage had a width of up to about 100 yards. Numerous trees sustained damage along this path length. Several very large trees were uprooted, and many more were snapped off. Utility poles in this same vicinity were either knocked down or sheared off. The orientation of the tree damage suggested a pattern of cyclonic rotation. Eyewitness accounts also detail both violently rotating debris just above ground level, and visual sighting of a funnel down to the surface near the shoreline. Any observed structural damage was relatively minor. A metal road sign was uprooted and blown across County Route 139, and a garage just off Wyers Point Road sustained roof damage from fallen trees. The tornado eventually crossed County Route 139 before emerging over the waters of Cayuga Lake between 3:50 and 3:55 pm EDT.

At that point, evidence suggests that the tornado lifted back toward the cloud base over the open waters of Cayuga Lake. One eyewitness account from the King's Ferry Fire Station, which was about 2 miles east of the storm at this time, sighted a funnel cloud over Cayuga Lake, with the funnel observed to be well above the surface of the water.

Thunderstorm Wind, Cayuga

When
June 21, 2:48 PM EST
Where
Cayuga County, Ledyard
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.700, -76.620

Several trees were blown down.

Hail, Broome

When
June 21, 2:50 PM EST
Where
Broome County, 1.48 mi SSW of Binghamton
Measured
0.88 in hail
Reported by
Public
Coordinates
42.100, -75.910

Hail, Broome

When
June 21, 2:50 PM EST
Where
Broome County, Chenango Bridge
Measured
0.88 in hail
Reported by
Post Office
Coordinates
42.170, -75.870

Thunderstorm Wind, Seneca

When
June 21, 2:50 PM EST
Where
Seneca County, Sheldrake
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
42.670, -76.680

Numerous trees were blown down. A fruit stand flipped over on Route 89.

Funnel Cloud, Cayuga

When
June 21, 2:55 PM EST
Where
Cayuga County, Venice Center
Reported by
Public
Coordinates
42.730, -76.550

Hail, Onondaga

When
June 21, 2:55 PM EST
Where
Onondaga County, 1.01 mi W of Marcellus
Measured
1 in hail
Reported by
Public
Coordinates
42.980, -76.340

Hail, Onondaga

When
June 21, 3:05 PM EST
Where
Onondaga County, 1.01 mi W of Marcellus
Measured
0.75 in hail
Reported by
Public
Coordinates
42.980, -76.340

Hail, Onondaga

When
June 21, 3:10 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
1.75 in hail
Reported by
Public
Coordinates
43.040, -76.140

Hail, Onondaga

When
June 21, 3:10 PM EST
Where
Onondaga County, 0.86 mi NW of Camillus
Measured
1 in hail
Reported by
Airplane Pilot
Coordinates
43.040, -76.310

Hail, Delaware

When
June 21, 3:11 PM EST
Where
Delaware County, Sidney Center
Measured
0.75 in hail
Reported by
Public
Coordinates
42.280, -75.250

Hail, Onondaga

When
June 21, 3:13 PM EST
Where
Onondaga County, Onondaga
Measured
1 in hail
Reported by
Airplane Pilot
Coordinates
43.000, -76.180

Hail, Onondaga

When
June 21, 3:13 PM EST
Where
Onondaga County, 0.86 mi SE of Solvay
Measured
1 in hail
Reported by
Public
Coordinates
43.040, -76.210

Hail, Tompkins

When
June 21, 3:13 PM EST
Where
Tompkins County, 0.69 mi S of Freeville
Measured
1.75 in hail
Reported by
Public
Coordinates
42.510, -76.350

Hail, Broome

When
June 21, 3:14 PM EST
Where
Broome County, 1.48 mi SSW of Binghamton
Measured
0.88 in hail
Reported by
Public
Coordinates
42.100, -75.910

Hail, Onondaga

When
June 21, 3:14 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
1 in hail
Reported by
Public
Coordinates
43.040, -76.140

Hail, Tioga

When
June 21, 3:14 PM EST
Where
Tioga County, Berkshire
Measured
1 in hail
Reported by
Public
Coordinates
42.300, -76.180

Hail, Onondaga

When
June 21, 3:15 PM EST
Where
Onondaga County, Jamesville
Measured
0.75 in hail
Reported by
Public
Coordinates
42.980, -76.070

Hail, Tompkins

When
June 21, 3:15 PM EST
Where
Tompkins County, 0.69 mi S of Ithaca
Measured
0.88 in hail
Reported by
Public
Coordinates
42.440, -76.500

Hail, Onondaga

When
June 21, 3:22 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
43.040, -76.140

Hail, Otsego

When
June 21, 3:22 PM EST
Where
Otsego County, 0.51 mi E of Gilbertsville
Measured
1 in hail
Reported by
Public
Coordinates
42.470, -75.320

Hail, Otsego

When
June 21, 3:25 PM EST
Where
Otsego County, 0.51 mi E of Gilbertsville
Measured
1 in hail
Reported by
Public
Coordinates
42.470, -75.320

Thunderstorm Wind, Tompkins

When
June 21, 3:30 PM EST
Where
Tompkins County, 0.69 mi S of Ithaca
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.440, -76.500

Large branches were knocked down.

Hail, Otsego

When
June 21, 3:55 PM EST
Where
Otsego County, 1.01 mi W of Richfield Spgs
Measured
0.88 in hail
Reported by
Public
Coordinates
42.850, -74.990

Hail, Tioga

When
June 21, 3:55 PM EST
Where
Tioga County, 2.92 mi SE of West Newark
Measured
0.75 in hail
Reported by
Public
Coordinates
42.220, -76.190

Hail, Broome

When
June 21, 4:01 PM EST
Where
Broome County, Nanticoke
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
42.280, -76.070

Hail, Otsego

When
June 21, 4:05 PM EST
Where
Otsego County, 1.01 mi W of Richfield Spgs
Measured
0.88 in hail
Reported by
Public
Coordinates
42.850, -74.990

Thunderstorm Wind, Broome

When
June 21, 4:05 PM EST
Where
Broome County, 0.51 mi E of West Endicott
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.100, -76.060

Large tree limbs were blown down.

Hail, Broome

When
June 21, 4:10 PM EST
Where
Broome County, 1.48 mi SSW of Binghamton
Measured
1 in hail
Reported by
Public
Coordinates
42.100, -75.911

Hail, Oneida

When
June 21, 4:10 PM EST
Where
Oneida County, Waterville
Measured
1 in hail
Reported by
Public
Coordinates
42.930, -75.380

Hail, Broome

When
June 21, 4:12 PM EST
Where
Broome County, Kirkwood
Measured
0.75 in hail
Reported by
Public
Coordinates
42.030, -75.780

Hail, Madison

When
June 21, 4:15 PM EST
Where
Madison County, 2.95 mi NNE of Madison
Measured
0.88 in hail
Reported by
Public
Coordinates
42.940, -75.460

Hail, Otsego

When
June 21, 4:15 PM EST
Where
Otsego County, Springfield
Measured
0.88 in hail
Reported by
Public
Coordinates
42.830, -74.850

Thunderstorm Wind, Broome

When
June 21, 4:16 PM EST
Where
Broome County, 1.48 mi SSW of Binghamton
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.100, -75.910

Several trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyThe tornado archive for New York, 2007Warnings in New York, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44055, 44125, 44058, 44127, 44060, 44061, 44062, 44052, 44122, 44129, 44064, 44065, 44130, 44054, 44067, 44068, 44071, 44072, 44073, 44074, 44075, 44076, 44077, 44078, 44079, 44080, 44081, 44082, 44083, 44084, 44132, 44085, 44086, 44087, 44089, 44133, 44090, 44091, 44092, 44093, and more.